Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Points on elliptic curves parametrizing dynamical Galois groups

Tom 159 / 2013

Wade Hindes Acta Arithmetica 159 (2013), 149-167 MSC: Primary 14G05; Secondary 37P55. DOI: 10.4064/aa159-2-5

Streszczenie

We show how rational points on certain varieties parametrize phenomena arising in the Galois theory of iterates of quadratic polynomials. As an example, we characterize completely the set of quadratic polynomials $x^2+c$ whose third iterate has a “small" Galois group by determining the rational points on some elliptic curves. It follows as a corollary that the only integer value with this property is $c=3$, answering a question of Rafe Jones. Furthermore, using a result of Granville's on the rational points on quadratic twists of a hyperelliptic curve, we indicate how the ABC conjecture implies a finite index result, suggesting a geometric interpretation of this problem.

Autorzy

  • Wade HindesDepartment of Mathematics
    Brown University
    Providence, RI 02912, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek